Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 3, 2006, 6:45 PM MDT for Box Elder County, Utah. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 6:45 PM MDT (00:45 UTC)
- Expired
- Aug 3, 2006, 7:00 PM MDT
- In force
- 15 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 102 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5464 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 040045 SVRSLC UTC003-040100- /O.NEW.KSLC.SV.W.0049.060804T0045Z-060804T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 645 PM MDT THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BOX ELDER COUNTY IN UTAH... * UNTIL 700 PM MDT. * AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL BOX ELDER COUNTY...OR ABOUT 26 MILES SOUTH OF MALTA...AND WAS MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR CEDAR CREEK AND STATE ROUTE 42 THROUGH 700 PM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4199 11334 4187 11323 4199 11304 4199 11322 $$ GIBSON
1 follow-up statement
000 WWUS55 KSLC 040057 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 656 PM MDT THU AUG 3 2006 UTC003-040106- /O.EXP.KSLC.SV.W.0049.000000T0000Z-060804T0100Z/ BOX ELDER UT- 656 PM MDT THU AUG 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BOX ELDER COUNTY EXPIRES AT 700 PM MDT... THE THUNDERSTORM THAT WAS SEVERE OVER CLEAR CREEK CAMPGROUND HAS WEAKENED RAPIDLY AS IT MOVES ACROSS CEDAR CREEK AND CROSS THE UTAH AND IDAHO STATE LINE. LAT...LON 4199 11334 4187 11323 4199 11304 4199 11322 $$ GIBSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:00 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 3, 3:00 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED AVIATION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 PM MDT THU AUG 3 2006 .SYNOPSIS...AN UPPER TROUGH ALONG THE CALIFORNIA COAST WILL KEEP A SOUTHWESTERLY FLOW OVER THE AREA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. MOISTURE WILL REMAIN OVER MUCH OF THE REGION THE NEXT FEW DAYS. && .DISCUSSION...SHORT WAVE TROUGH LIFTING NORTHERN UTAH THIS AFTERNOON AND WILL CONTINUE EAST INTO WYOMING THIS EVENING. CONVECTION ORGANIZED AROUND THIS FEATURE WITH SOME FIRING OFF TERRAIN TO THE SOUTH OF THE WAVE. SUBSIDENCE NOTED SOUTH OF I-80 NOW WHERE CUMULUS GROWTH IS LESS...BUT ANOTHER WAVE IS EJECTING FROM SOUTHWEST UTAH. THE NORTHERN SYSTEM EXITS THIS EVENING BUT DIFLUENCE REMAINS OVER THE CENTRAL PART OF UTAH. ANOTHER SHORT WAVE TROUGH DEPICTED BY THE NAM AND GFS RUNS WILL LIFT UP FROM THE SOUTHWEST...EJECTING FROM THE MEAN UPPER TROUGH ON THE WEST COAST. THIS IS FORECAST TO TRACK ACROSS WESTERN UTAH LATER TONIGHT. THUS ORGANIZED CONVECTION IN NORTHEAST UTAH WILL EXIT TO THE NORTHEAST AND TERRAIN DRIVEN CELLS OVER SOUTHERN AND CENTRAL UTAH WILL DISSIPATE...BUT ADDITIONAL ACTIVITY SHOULD DEVELOP OVERNIGHT ASSOCIATED WITH THE NEXT DISTURBANCE IN THE SOUTHWEST FLOW. DEEPEST MOISTURE WILL BE GRADUALLY PUSHED TO THE IDAHO BORDER AND EASTERN UTAH FRIDAY MORNING. TONIGHTS SHORT WAVE TROUGH HITS THE WESTERLIES TO OUR NORTH AND TENDS TO SHEAR TO THE EAST ALONG THE IDAHO BORDER AND SOUTHWEST WYOMING DURING FRIDAY MORNING...LINGERING INTO THE AFTERNOON. DRYING AIR IS FORECAST TO FILTER INTO WESTERN UTAH FRIDAY AFTERNOON...THOUGH THE MOISTURE GRADIENT IS SHARP WITH SIGNIFICANT PW VALUES LINGERING OVER SOUTHEAST AND EASTERN UTAH. MAIN CONVECTION WITH LOCALLY HEAVY RAIN WILL BE IN THESE AREAS...WITH ANOTHER JET STREAK EXITING ACROSS EASTERN UTAH ON FRIDAY. UPPER HEIGHTS RISE ON SATURDAY ACROSS THE REGION. DEFORMATION AXIS OVER CENTRAL UTAH WILL ALLOW FOR SCATTERED CONVECTION OVER CENTRAL AND SOUTHERN AREAS FOR SATURDAY. RAIN WILL BE LOCALLY HEAVE AGAIN WITH SLOW MOVING CELLS IN THE SOUTH. GATES PROGGED TO OPEN FOR MORE SIGNIFICANT SURGE OF MOISTURE SATURDAY NIGHT AND SUNDAY...SPREADING TO THE IDAHO BORDER. SHOULD BE AN ACTIVE DAY ON SUNDAY. STRONGER TROUGH ON THE WEST COAST FORECAST TO LIFT INTO THE NORTHWEST EARLY NEXT WEEK WHICH COULD BRING A DRIER SOUTHWEST FLOW OVER THE GREAT BASIN AND GRADUAL WARMING TREND NEXT WEEK. CURRENT TIMING WOULD HAVE THE SIGNIFICANT DRYING ON TUESDAY. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING OVER THE OQUIRRHS AND SOUTH OF KSLC THROUGH THIS EVENING. THIS WILL RESULT IN THUNDERSTORMS PERIODICALLY IMPACTING THE KSLC TERMINAL THROUGH THIS EVENING BUT CIGS ARE LIKELY TO STAY ABOVE 6000FT AGL EXCEPT IN THE HEAVIER SHOWERS. WINDS WILL BE PREDOMINANTLY NORTHERLY THROUGH 2200Z IN THE WAKE OF THE PASSING THUNDERSTORMS...BUT THERE IS A 20 PERCENT CHANCE THAT SHOWERS MOVING IN FROM THE SOUTH COULD TURN WINDS BACK TO SOUTHERLY BEFORE 0000Z. && .FIRE WEATHER...MOISTURE REMAINS OVER THE AREA AS A RESULT OF SOUTHERLY FLOW...AND SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST...WETTING RAINS FOR EASTERN AND SOUTHERN AREAS FRIDAY AND SATURDAY. DRIER AIR MASS ACROSS WESTERN UTAH ON FRIDAY WILL DECREASE CONVECTION AND LOWER HUMIDITY. A TROUGH DEVELOPS OFF THE CALIFORNIA COAST THIS WEEKEND. INCREASED COVERAGE EXPECTED ON SUNDAY WHICH COULD LINGER INTO MONDAY AS MOISTURE SURGES NORTHWARD. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && TARDY AVIATION...CHENG
Hazardous weather outlook, Aug 3, 5:20 AM MDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 520 AM MDT THU AUG 3 2006 UTZ001>021-WYZ021-041200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 520 AM MDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MOST OF THE AREA FRIDAY THROUGH THE WEEKEND...MAINLY IN THE AFTERNOONS AND EVENINGS. SOME OF THESE COULD BRING LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:22 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 23 min |
| Aug 4, 11:23 AM MDT | Flash Flood Watch | SLC | 9 hr | |
| Aug 4, 5:00 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.